Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 2, 2013, 7:43 AM CDT for Tallahatchie County, Mississippi. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 7:43 AM CDT (12:43 UTC)
- Expired
- Sep 2, 2013, 3:58 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tallahatchie County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WGUS54 KMEG 021243
FFWMEG
MSC135-021845-
/O.NEW.KMEG.FF.W.0104.130902T1243Z-130902T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
743 AM CDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 145 PM CDT MONDAY
* AT 743 AM CDT...DOPPLER RADAR ESTIMATES 5 TO 7 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST 2 HOURS ACROSS THE WARNED
AREA. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 2 TO
4 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF WESTERN TALLAHATCHIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3369 9030 3372 9032 3374 9031 3377 9025
3377 9019 3380 9019 3380 9042 3384 9046
3407 9045 3407 9008 3383 9009 3380 9010
3380 9013 3372 9014 3373 9024 3369 9028
$$3 follow-up statements
760
WGUS74 KMEG 021424
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT MON SEP 2 2013
MSC135-021845-
/O.CON.KMEG.FF.W.0104.000000T0000Z-130902T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAHATCHIE MS-
924 AM CDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
WESTERN TALLAHATCHIE COUNTY...
AT 925 AM CDT...DOPPLER RADAR ESTIMATES 5 TO 7 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMNER...
TUTWILER AND WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3369 9030 3372 9032 3374 9031 3377 9025
3377 9019 3380 9019 3380 9042 3384 9046
3407 9045 3407 9008 3383 9009 3380 9010
3380 9013 3372 9014 3373 9024 3369 9028
$$
30/SIRMON127
WGUS54 KMEG 021824
FFWMEG
MSC135-022145-
/O.EXT.KMEG.FF.W.0104.000000T0000Z-130902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
124 PM CDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 124 PM CDT... 5 TO 7 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMNER...
TUTWILER AND WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3369 9030 3372 9032 3374 9031 3377 9025
3377 9019 3380 9019 3380 9042 3384 9046
3407 9045 3407 9008 3383 9009 3380 9010
3380 9013 3372 9014 3373 9024 3369 9028
$$
30/SIRMON901
WGUS74 KMEG 022058
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT MON SEP 2 2013
MSC135-022109-
/O.CAN.KMEG.FF.W.0104.000000T0000Z-130902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAHATCHIE MS-
358 PM CDT MON SEP 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
TALLAHATCHIE COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3369 9030 3372 9032 3374 9031 3377 9025
3377 9019 3380 9019 3380 9042 3384 9046
3407 9045 3407 9008 3383 9009 3380 9010
3380 9013 3372 9014 3373 9024 3369 9028
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 7:06 AM CDT, 37 minutes earlier.
Area forecast discussion, Sep 2, 7:06 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 706 AM CDT MON SEP 2 2013 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 417 AM CDT MON SEP 2 2013/ DISCUSSION... A LARGE UPPER LEVEL TROUGH CONTINUES TO DIG ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHEASTERN STATES AS UPPER LEVEL RIDGING SHIFTS WEST INTO THE CENTRAL HIGH PLAINS. THIS WILL HELP TO ADVANCE A COLD FRONT ACROSS THE MID SOUTH TODAY THROUGH EARLY TUESDAY MORNING. THE AIRMASS IN ADVANCE OF THE FRONT REMAINS MOIST AND WILL BECOME MODERATELY UNSTABLE AS DAYTIME HEATING COMMENCES. SBCAPES SHOULD RISE IN EXCESS OF 2000 J/KG...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR BY LATER THIS AFTERNOON. ONGOING MORNING CONVECTION WILL CONTINUE ACROSS SOUTHERN PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI BEFORE INCREASING IN COVERAGE AND INTENSITY BY LATE THIS MORNING INTO THE AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OCCUR OVER THESE AREAS...WITH A FEW STRONG STORMS POSSIBLE CONSIDERING THE DEGREE OF EXPECTED AVAILABLE INSTABILITY. THE STRONGEST STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. FURTHER NORTH...A DRIER AIRMASS WILL WORK INTO THE REGION BEHIND THE COLD FRONT HELPING TO LIMIT STORM CHANCES AND USHER IN COOLER AND LESS HUMID CONDITIONS. OVERALL...TEMPERATURES SHOULD BE HELD LOWER TODAY AS COMPARED TO PREVIOUS DAYS WITH INCREASED CLOUD COVER AND RAIN CHANCES. THE COLD FRONT WILL PUSH SOUTH OF THE REGION BY TUESDAY MORNING WITH A RETURN TO DRY WEATHER ALONG WITH COOLER AND LESS HUMID CONDITIONS. MODIFIED CANADIAN HIGH PRESSURE WILL MOVE OVER THE MID SOUTH FOR THE REMAINDER OF THIS WEEK WITH DRY AND COOLER CONDITIONS PERSISTING INTO NEXT WEEKEND. HIGH TEMPERATURES SHOULD REMAIN MAINLY IN THE 80S WITH LOWS IN THE UPPER 50S AND 60S. A SLOW WARM UP CAN BE EXPECTED BY THE WEEKEND AND INTO EARLY NEXT WEEK AS BROAD UPPER LEVEL RIDGING REBUILDS OVER THE FORECAST AREA. JLH && .AVIATION... 12Z TAF CYCLE COLD FRONT EXPECTED TO MOVE THROUGH TAF SITES TODAY. SHOWERS AND THUNDERSTORMS /VCTS/ POSSIBLE THROUGH EARLY TO MID AFTERNOON AT MEM/MKL AND LATE AFTERNOON AT TUP. CONFIDENCE REMAINS TOO LOW TO JUSTIFY VCTS MENTION AT JBR AT THIS TIME. LIGHT SOUTHWEST WINDS WILL INCREASE TO 6-9 KTS AND VEER NORTHWEST THEN NORTH-NORTHEAST WITH PASSAGE OF COLD FRONT. VFR CONDITIONS ANTICIPATED TO PREVAIL FOR MOST OF THE PERIOD WITH THE EXCEPTION OF MKL WHERE FOG MAY DEVELOP OVERNIGHT AT MKL AND RESULT IN TEMPORARY MVFR/IFR CONDITIONS. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 93 73 89 67 / 40 20 0 0 MKL 90 66 86 57 / 30 10 0 0 JBR 91 68 87 61 / 20 10 0 0 TUP 92 71 90 65 / 60 40 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 2, 4:22 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT MON SEP 2 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND SOUTH OF INTERSTATE 40. THE PRIMARY THREATS WILL BE STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS AND LOCAL COUNTY OFFICIALS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY ASSOCIATED LOCALIZED WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:59 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 61 min |
| Sep 2, 2:40 AM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tishomingo | 65 min |
| Sep 2, 5:47 AM CDT | Flash Flood Warning | MEG | Tallahatchie | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.